Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 10, 2016, 4:44 PM EDT for Suffolk County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2016, 4:44 PM EDT (20:44 UTC)
- Expired
- Aug 10, 2016, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 57 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 526 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
828
WUUS51 KOKX 102044
SVROKX
NYC103-102130-
/O.NEW.KOKX.SV.W.0048.160810T2044Z-160810T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EDT WED AUG 10 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 530 PM EDT
* AT 442 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NOYACK...OR
OVER SAG HARBOR...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAG HARBOR...BRIDGEHAMPTON...EAST HAMPTON...
HITHER HILLS STATE PARK...NOYACK...NORTH HAVEN...SPRINGS...
WATERMILL...EAST HAMPTON AIRPORT...NORTH SEA AND MONTAUK HIGHWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM HAS A HISTORY OF WIND
DAMAGE...WITH TREES DOWN IN MATTITUCK. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
INTENSE THUNDERSTORMS CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.
&&
LAT...LON 4088 7233 4095 7244 4097 7240 4100 7238
4102 7240 4107 7237 4107 7227 4105 7226
4104 7220 4107 7216 4105 7212 4103 7211
4107 7211 4107 7208 4101 7211 4100 7210
4103 7206 4104 7202 4101 7199
TIME...MOT...LOC 2042Z 295DEG 15KT 4097 7235
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
GOODMAN2 follow-up statements
256
WWUS51 KOKX 102103
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
503 PM EDT WED AUG 10 2016
NYC103-102130-
/O.CON.KOKX.SV.W.0048.000000T0000Z-160810T2130Z/
SUFFOLK NY-
503 PM EDT WED AUG 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL SUFFOLK COUNTY...
AT 502 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
BRIDGEHAMPTON... MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAG HARBOR...BRIDGEHAMPTON...EAST HAMPTON...
HITHER HILLS STATE PARK...NOYACK...SPRINGS AND EAST HAMPTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS PRODUCED WIND DAMAGE IN MATTITUCK. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS AND
POSSIBLY A TORNADO. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4090 7229 4097 7240 4100 7238 4101 7234
4100 7233 4101 7233 4103 7226 4102 7227
4102 7225 4103 7225 4105 7212 4100 7210
4103 7206 4103 7203 4104 7202 4101 7199
TIME...MOT...LOC 2102Z 295DEG 15KT 4093 7225
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
GOODMAN121
WWUS51 KOKX 102124
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
524 PM EDT WED AUG 10 2016
NYC103-102130-
/O.CON.KOKX.SV.W.0048.000000T0000Z-160810T2130Z/
SUFFOLK NY-
524 PM EDT WED AUG 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL SUFFOLK COUNTY...
AT 523 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST
HAMPTON... OR 9 MILES EAST OF BRIDGEHAMPTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EAST HAMPTON AND SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4093 7222 4102 7221 4102 7211 4101 7211
4100 7210 4100 7209 4097 7209
TIME...MOT...LOC 2123Z 269DEG 20KT 4094 7213
HAIL...<.75IN
WIND...60MPH
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:12 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 10, 3:12 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service New York NY
312 PM EDT WED AUG 10 2016
.SYNOPSIS...
Bermuda high pressure will remain across the Western Atlantic
through the weekend. A cold front approaches on Monday and moves
across Monday night into Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The area will remain under the influence of Bermuda high pressure
through today with ridging over the northeast. A weak shortwave
and associated convective complex were moving through the ridge
and tracking across Connecticut and Long Island. Additional
convective vort maxima will move through the ridge today,
possibly increasing the chance of showers and thunderstorms again.
These storms will track along the periphery of the ridge with
the higher chances of precipitation across the lower Hudson Valley
into southern Connecticut. There will be little shear and steering
flow, with increasing isentropic lift, along with diurnal
instability. With a deep layered moisture influx from the Gulf of
Mexico there is the potential for areas of heavy rainfall as the
storms will also be slow moving.
The return flow around the high has already brought in higher dew
points in the low to mid 70s. The combination of temperatures in
the mid to upper 80s and dew points mainly in the 70s will result
in heat indices in the mid 90s. With the likelihood of heat
indices into the mid and upper 90s across NYC again Thursday, a
heat advisory remains in effect.
There is a high risk for the development of rip currents at the
ocean beaches this afternoon, due to long period southeast swells
and waves building to 3 to 4 feet. The risk may need to be
downgraded to moderate however with early reports coming in of
flat conditions in East Hampton. No changes will be made until the
full suite of observations come in.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Weak vort maxima continue to move through the ridge tonight,
however with the loss of heating and little forcing will lower
probabilities to slight chance later tonight. With a similar setup
for Thursday will increase probabilities to chance. And once again
moderate to heavy rainfall will be possible. With even warmer air
in the region for Thursday and combined with the high dew points,
heat indices across some interior locations may reach around 100
during the afternoon. Cloud cover and precipitation may limit the
warmup and with the uncertainty will not issue a heat advisory for
inland areas.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
There will be some persistent features Friday night through the
weekend. The Bermuda high remains in place and aloft a ridge remains
in place with 500mb heights of 5900m to 5920m. Winds at the surface
remain from the S-SW. The upper level jet stays well north of the
region. Wind speed analysis at 250mb conveys that through the
weekend, the wind speed at that level stays below 30 kt. Layer
precipitable waters will stay between 2 and 2.5 inches across the
region, with the highest values forecast Sunday night into early
Monday.
These features will result in a continuation of the very warm and
humid conditions across the region. Dewpoints stay mostly in the mid
70s Friday night through the weekend. Max temperatures are forecast
in the upper 80s to lower 90s for a majority of the region Saturday
and Sunday and hence that is when the highest heat indices are
expected. Widespread upper 90s to around 100 degree heat indices are
forecast with some areas such as Northeast NJ and NYC possibly
seeing values reach near 105 degrees Friday and Saturday afternoons.
Portions of the Southern Connecticut river valley on Saturday
Afternoon with some pooling of dewpoints could also reach 105 degree
heat indices.
Diurnal instability and any differential heating due to cloud cover
in addition to sea breeze convergence boundaries will allow for
scattered showers and thunderstorms to develop, mainly in the
afternoon to early evening hours each day. Any thunderstorms during
this period will be capable of tapping into the rich quantity of
atmospheric moisture and thereby produce heavy rainfall. The
aforementioned lack of winds aloft will portend an increased flood
threat as thunderstorms will be slow moving. Relatively higher
chances are seen with showers and thunderstorms for Sunday and
Sunday Night so max temperatures that day will be lower, mainly in
the mid to upper 80s but still with the humidity, heat indices
will reach into the 90s for much of the region.
By early next week, the ridge will become more suppressed and an
upper level trough will approach from the west. This will allow for
lowering heights aloft with a cold front approaching at the surface
as the upper level jet starts to shift southward allowing for winds
to increase in the upper levels across the local area. The chances
for showers and thunderstorms will continue early next week and
could be more widespread. Again, heavy rain will be a factor with
any thunderstorms that develop due to the ambient tropical airmass
in place. However, there is increasing uncertainty early next week
in terms of timing of frontal features and precipitation with the
GFS showing a back door cold front moving in on Sunday and then
lingering that frontal boundary within the region. The ECMWF does
not show this, keeping flow from the SW with the cold front
approaching by Monday.
Both temperatures and dewpoints will be on a slight decreasing
trend for late Monday and thereafter through Tuesday. The frontal
boundary will be to the south of the region. However, the close
proximity of the front will allow for a continued chance of
showers and thunderstorms in the forecast.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
High pressure will remain offshore through the TAF period.
MVFR-VFR for the next hour or two, with the potential for IFR or
less in showers and thunderstorms east of NYC. Once the showers
move east, conditions are expected to return to VFR and we could
remain VFR through much of the TAF period.
There is a chance that conditions fall below VFR tonight in
stratus and/or fog, however confidence of occurrence is low.
Southerly winds increase through the day, 10 to 15 kt, with gusts
into the middle 20 kts. Winds will generally be less than 10 kt
in the city tonight, with light and/or variable winds elsewhere.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments are possible for changing flight
categories. Occasional gusts between 25-29 kt possible.
KLGA TAF Comments: Amendments are possible for changing flight
categories. Occasional gusts into the 20kt range possible.
KEWR TAF Comments: Amendments are possible for changing flight
categories.
KTEB TAF Comments: Amendments are possible for changing flight
categories.
KHPN TAF Comments: Amendments are possible for changing flight
categories.
KISP TAF Comments: Amendments are possible for changing flight
categories. Occasional gusts into the 20kt range possible.
.OUTLOOK FOR 18Z Thursday through Monday...
.Thursday through Monday...Mainly VFR, with isolated to scattered
showers and thunderstorms, best chances in the afternoon/early
evening.
&&
.MARINE...
Bermuda high pressure will remain into the weekend. There will be
a persistent south to southwest flow across the waters today
through at least Thursday. At this time winds and seas are
expected to remain below small craft levels across the forecast
waters. However, there is a chance ocean seas may build to near 5
feet late Thursday. A weak disturbance moving through the region
will result in a chance of scattered showers and thunderstorms
today into this evening, and again Thursday afternoon.
All coastal waters are forecast to remain below SCA criteria
Thursday Night and the non-ocean waters will remain that way through
the weekend. However, for the ocean waters, there will be enough of
an increasing southerly fetch to allow for seas to build to 5-6 ft
Friday into Friday Night. The 5 ft seas then remain on the ocean
Saturday and Saturday Night. In addition, wind gusts will reach up
to near 25 kt on the ocean Friday and Friday Night before winds
return below SCA for the weekend.
&&
.HYDROLOGY...
Basin average rainfall of 1/4 to 1/2 inch is possible today into
tonight, with locally higher amounts possible. er amounts in
thunderstorms. An additional 1/4 to 1/2 inch of rainfall is
possible Thursday with locally higher amounts. The heavy rainfall
may result in localized minor flooding of low lying and urban
areas.
Scattered showers and thunderstorms Thursday night through Monday
will be capable of producing heavy rain. The thunderstorms Friday
night through early Monday will likely be slow moving, so there
will be the possibility of flooding with these.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory until 8 PM EDT Thursday for NYZ072>075-176-178.
High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...None.
MARINE...None.
&&
SYNOPSIS...JM/MET
NEAR TERM...JMC/MET
SHORT TERM...MET
LONG TERM...JM
AVIATION...BC
MARINE...JM/MET
HYDROLOGY...JM/METHazardous weather outlook, Aug 10, 4:05 AM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 405 AM EDT WED AUG 10 2016 NYZ072>074-176-110815- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 405 AM EDT WED AUG 10 2016 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY FOR THURSDAY. EXCESSIVE HEAT WITH HEAT INDEX VALUES OF NEAR 105 DEGREES WILL BE POSSIBLE FRIDAY AFTERNOON AND SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-110815- KINGS (BROOKLYN)-SOUTHERN QUEENS- 405 AM EDT WED AUG 10 2016 ...HIGH RIP CURRENT RISK IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY FOR THURSDAY. EXCESSIVE HEAT WITH HEAT INDEX VALUES OF NEAR 105 DEGREES WILL BE POSSIBLE FRIDAY AFTERNOON AND SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-006-103>108-110815- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 405 AM EDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXCESSIVE HEAT WITH HEAT INDEX VALUES OF NEAR 105 DEGREES WILL BE POSSIBLE FRIDAY AFTERNOON AND SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006-007-010-110815- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN- 405 AM EDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXCESSIVE HEAT WITH HEAT INDEX VALUES OF NEAR 105 DEGREES WILL BE POSSIBLE SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-008-009-011-012-NJZ002-NYZ067>071-078-079-177-110815- NORTHERN FAIRFIELD-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN NASSAU- 405 AM EDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-179-110815- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU- 405 AM EDT WED AUG 10 2016 ...HIGH RIP CURRENT RISK IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-110815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 405 AM EDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 10, 3:03 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
303 PM EDT WED AUG 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG NORTH HAVEN 41.38N 72.86W
08/10/2016 NEW HAVEN CT LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWER LINES DOWN AND
SEVERAL HOMES DAMAGED IN THE MONTOWESE SECTION OF NORTH
HAVEN.
&&
FEBSpecial weather statement, Aug 10, 3:17 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
317 PM EDT WED AUG 10 2016
CTZ008-011-012-102000-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
317 PM EDT WED AUG 10 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MIDDLESEX AND
SOUTHWESTERN NEW LONDON COUNTIES...
AT 316 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTBROOK...OR
NEAR OLD SAYBROOK...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
OLD SAYBROOK AROUND 330 PM EDT.
OLD LYME AROUND 340 PM EDT.
NORTH LYME AROUND 350 PM EDT.
NEW LONDON...WATERFORD...EAST LYME AND LYME AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAYBROOK MANOR...
NIANTIC...FENWICK...ESSEX...DEEP RIVER AND MONTVILLE.
LAT...LON 4131 7204 4129 7214 4131 7219 4128 7220
4125 7238 4127 7245 4125 7247 4126 7249
4124 7254 4126 7258 4125 7254 4126 7254
4126 7255 4128 7255 4143 7237 4144 7231
4148 7231 4151 7227
TIME...MOT...LOC 1916Z 229DEG 16KT 4125 7242
NVSpecial weather statement, Aug 10, 3:26 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT WED AUG 10 2016
NYZ079-081-102015-
SOUTHEAST SUFFOLK-NORTHEAST SUFFOLK-
326 PM EDT WED AUG 10 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SUFFOLK COUNTY...
AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MATTITUCK...
MOVING EAST SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
SOUTHOLD AND PECONIC AROUND 335 PM EDT.
GREENPORT AROUND 340 PM EDT.
SHELTER ISLAND AND NOYACK AROUND 345 PM EDT.
SAG HARBOR AND BRIDGEHAMPTON AROUND 350 PM EDT.
EAST HAMPTON AROUND 400 PM EDT.
GARDINERS ISLAND AROUND 405 PM EDT.
HITHER HILLS STATE PARK AROUND 415 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ORIENT...SPRINGS...
WATER MILL...EAST HAMPTON AIRPORT...LAUREL...NORTH SEA...CUTCHOGUE...
AND MONTAUK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.
LAT...LON 4102 7194 4089 7232 4092 7246 4098 7248
4094 7255 4098 7270 4100 7259 4116 7230
4116 7219 4112 7233 4105 7226 4104 7220
4107 7216 4103 7211 4110 7215 4113 7213
4113 7211 4111 7207 4100 7210 4109 7192
TIME...MOT...LOC 1924Z 282DEG 32KT 4105 7258
GOODMANSpecial weather statement, Aug 10, 4:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
413 PM EDT WED AUG 10 2016
NYZ079-081-102100-
SOUTHEAST SUFFOLK-NORTHEAST SUFFOLK-
413 PM EDT WED AUG 10 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FORKS OF EASTERN SUFFOLK
COUNTY...
AT 410 PM EDT...STRONG THUNDERSTORMS EXTENDING FROM MATTITUCK
TO SAG HARBOR WERE MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHOLD...SAG HARBOR...BRIDGEHAMPTON...MATTITUCK...SHELTER ISLAND...
GREENPORT...PECONIC...NOYACK...NORTH HAVEN...LAUREL...CUTCHOGUE...
WATERMILL...EAST HAMPTON AIRPORT...NORTH SEA...MONTAUK HIGHWAY AND
SPRINGS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.
LAT...LON 4092 7223 4087 7235 4092 7246 4095 7245
4098 7248 4097 7252 4095 7254 4099 7263
4106 7248 4112 7239 4112 7233 4111 7231
4112 7230 4112 7227 4110 7231 4108 7227
4105 7226 4104 7220 4107 7216
TIME...MOT...LOC 2010Z 288DEG 15KT 4102 7258
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:08 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 71 hr |
| Aug 10, 1:24 PM EDT | Special Marine Warning | OKX | 66 min | |
| Aug 10, 2:24 PM EDT | Special Marine Warning | OKX | 96 min | |
| Aug 10, 3:04 PM EDT | Special Marine Warning | OKX | 56 min | |
| Aug 10, 3:26 PM EDT | Special Weather Statement | OKX | Suffolk | 49 min |
| Aug 10, 3:36 PM EDT | Areal Flood Advisory | OKX | Suffolk | 3 hr |
| Aug 10, 3:56 PM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
| Aug 10, 4:04 PM EDT | Special Marine Warning | OKX | 26 min | |
| Aug 10, 4:13 PM EDT | Special Weather Statement | OKX | Suffolk | 47 min |
| Aug 10, 4:20 PM EDT | Small Craft Advisory | OKX | 14 hr | |
| Aug 10, 4:21 PM EDT | Tornado Warning | OKX | Suffolk | 24 min |
| Aug 10, 4:24 PM EDT | Special Marine Warning | OKX | 66 min | |
| Aug 10, 6:11 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.